Alert archive / Nebraska / High Wind Warnings in 2025
High Wind Warning 9, NWS Omaha, NE
NWS Omaha, NE issued this high wind warning at Dec 28, 2025, 8:14 AM CST for 30 counties in Nebraska; 8 counties in Iowa. It was in force for 6 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 28, 2025, 8:14 AM CST (14:14 UTC)
- Expired
- Dec 28, 2025, 2:27 PM CST
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 28, 8:20 AM CST | NON-TSTM WND GST 58 | 5 Wsw Staplehurst, NE | |
| Dec 28, 8:25 AM CST | NON-TSTM WND GST 61 | 4 Nne Emerson, IA | |
| Dec 28, 8:29 AM CST | NON-TSTM WND GST 57 | 7 Wnw Fairbury, NE | Personal weather station measured gust. |
| Dec 28, 8:45 AM CST | NON-TSTM WND GST 61 | 1 Sse Emerson, IA | |
| Dec 28, 8:54 AM CST | NON-TSTM WND GST 56 | 5 Wnw Lincoln, NE | ASOS station KLNK Lincoln Airport. |
| Dec 28, 10:32 AM CST | NON-TSTM WND GST 58 | 3 N College Springs, IA | Personal weather station measured wind gust. |
| Dec 28, 10:35 AM CST | SNOW SQUALL | 2 N Fremont, NE | Spotter reported zero visibility on Hwy 77. |
| Dec 28, 10:45 AM CST | NON-TSTM WND GST 53 | 2 Sse Creighton, NE | Personal weather station measured wind gust. |
| Dec 28, 2:30 PM CST | SNOW 1.1 | 2 Se Boys Town, NE | Measured near 120th and Center. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 2.2 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 330 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
036 WWUS73 KOAX 281414 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 814 AM CST Sun Dec 28 2025 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-290600- /O.UPG.KOAX.WI.Y.0015.000000T0000Z-251229T0600Z/ /O.NEW.KOAX.HW.W.0009.251228T1414Z-251229T0600Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Crete, La Vista, Bellevue, Onawa, Sidney, Blair, Dunlap, Norfolk, Plattsmouth, Sterling, Albion, Hartington, Osmond, Schuyler, Wayne, Wilber, Auburn, Pierce, Plainview, Beatrice, Stanton, Missouri Valley, Crofton, Niobrara, Columbus, Macy, Tecumseh, Tekamah, Falls City, Council Bluffs, Laurel, Oakland, Wahoo, Decatur, Seward, Farragut, Elgin, Lyons, Ashland, West Point, Hamburg, Wisner, Clarinda, Red Oak, Winnebago, Creighton, Pender, Omaha, Fremont, Walthill, Neligh, Wausa, Mapleton, Verdigre, Randolph, Papillion, Woodbine, Pawnee City, Harlan, Logan, David City, Yutan, Lincoln, St. Edward, Table Rock, Shenandoah, Bloomfield, Coleridge, Glenwood, Nebraska City, Tabor, Fairbury, and Milford 814 AM CST Sun Dec 28 2025 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Portions of southwest and west central Iowa and east central, northeast, and southeast Nebraska. * WHEN...Until midnight CST tonight. * IMPACTS...Travel will be difficult, especially for high profile vehicles. The combination of gusty winds and falling snow will result in reductions to visibility and difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ ANW
1 follow-up statement
050 WWUS73 KOAX 282027 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 227 PM CST Sun Dec 28 2025 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-290000- /O.CAN.KOAX.HW.W.0009.000000T0000Z-251229T0600Z/ /O.NEW.KOAX.WI.Y.0016.251228T2027Z-251229T0000Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Albion, Table Rock, Osmond, Onawa, Council Bluffs, Woodbine, David City, Harlan, Mapleton, Macy, Wahoo, Clarinda, Omaha, Bellevue, Pawnee City, Fairbury, Schuyler, Sidney, Stanton, Lyons, Wausa, Crete, Creighton, Coleridge, Hamburg, Oakland, La Vista, Pierce, Sterling, Milford, Plattsmouth, Wilber, Seward, Missouri Valley, Yutan, Elgin, Tekamah, Columbus, Lincoln, Crofton, Falls City, Winnebago, Decatur, Tecumseh, Red Oak, Papillion, Shenandoah, Beatrice, West Point, Farragut, Neligh, Dunlap, Glenwood, Randolph, Auburn, Verdigre, Logan, Norfolk, Wisner, Hartington, Nebraska City, Wayne, St. Edward, Pender, Fremont, Ashland, Tabor, Niobrara, Walthill, Plainview, Blair, Laurel, and Bloomfield 227 PM CST Sun Dec 28 2025 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of southwest and west central Iowa and east central, northeast, and southeast Nebraska. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ANW
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this high wind warning went out at Dec 28, 5:26 AM CST, 2 hours 48 minutes earlier. Its key messages:
- Rain, icy precipitation, and snow will continue to overspread the area this morning before exiting by 2 PM.
- Expect slick conditions to become increasingly widespread, as temperatures crash, wet/untreated surfaces freeze, and snow accumulates.
- Strong winds gusting at 45-55 mph will lead to blowing snow and create near whiteout conditions.
- Frigid temperatures will move in today through Monday, with lows in the single digits and teens and sub-zero wind chills Monday morning.
Area forecast discussion, Dec 28, 5:26 AM CST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
526 AM CST Sun Dec 28 2025
.KEY MESSAGES...
- Rain, icy precipitation, and snow will continue to overspread
the area this morning before exiting by 2 PM.
- Expect slick conditions to become increasingly widespread, as
temperatures crash, wet/untreated surfaces freeze, and snow
accumulates.
- Strong winds gusting at 45-55 mph will lead to blowing snow
and create near whiteout conditions.
- Frigid temperatures will move in today through Monday, with
lows in the single digits and teens and sub-zero wind chills
Monday morning.
&&
.DISCUSSION...
Issued at 329 AM CST Sun Dec 28 2025
Today and Monday:
Water vapor imagery this morning shows the intensifying mid/upper
trough beginning to neutrally tilt, wound tighter by a strong
southwesterly jet streak nosing into the Central Plains. Radar
imagery has bloomed this morning as forcing as ramped up, with a
post-frontal band of snow moving across southern South Dakota and
north-central Nebraska, while convective snow showers stream
northeastward to its southeast. The primary low center for the
system is over central Kansas, with a cold front pursuing it from
the northwest that is working to tank temperatures and bring a
changeover into increasing wintry precipitation. There continue to
be a lot of moving parts with this system, from the precipitation
types, to the strong winds, and the bitter cold coming in
afterwards.
Models soundings all depict a transient zone of deep saturation
that will result in snow as it moves from north-central Nebraska
and South Dakota across the forecast area. To the southeast of
it, gaps in the columnar moisture will be the deal breaker for
longer bouts of snow. As temperatures dive over the course of
the morning, areas southeast of the band will only have limited
saturation of the DGZ aloft. As a result, areas of rain will
transition to a mix of freezing rain and sleet, before being
caught up to by the snow band to the northwest. Overall amounts
of rain/ice continue to stay on the lower end, but any remaining
moisture on untreated roads and outdoor surfaces will freeze
and create slick conditions. The latest timing for the arrival
has snow heading into Norfolk 5/6 AM, development of spotty ice
along Interstate 80 and points southeast at 8 AM, before
transitioning to snow at 10 AM for the Omaha/Lincoln/Council
Bluffs area, lasting only a few hours.
Strong winds complicate what would generally be easy-to-deal-with
winter weather, where a trace to two inches fall, with the highest
amounts over northeast Nebraska. Gusts of 45-55 mph will cause
any areas that see more than half of an inch of snow to have
blowing snow lingering after it has stopped falling into the
afternoon. Areas of freezing rain will see more efficient
accretion of ice on surfaces, with that coating working with
the strong winds to cause isolated power outages. Freezing
surface temperatures will arrive to the metro areas at 9 AM and
will create slick conditions quickly. Specifically for the gusty
conditions, a Wind Advisory is in effect through midnight
tonight when speeds settle down only slightly heading through
tomorrow. Brought in by the strong winds, a cold airmass will
continue pushing south and rob us of a true high temperature,
with sub-zero wind chills greeting us tomorrow morning that only
improve to the single digits Tuesday morning.
Lastly, the potential for elevated instability continues to give
some upward potential for snow amounts near Interstate 80. Even now,
precipitation across southwest Iowa and eastern Nebraska has a
cellular nature to it, working to saturate the column where it wafts
through. There continues to be a 10% chance for a quick 2" of snow
if the elevated instability is realized, but otherwise would stand
out amongst the trace to 1 inch of snow forecast for the I-80
corridor. All in all, any remaining areas of snow will push east
of the forecast area by 2 PM with bitter cold, some blowing
snow in northeast Nebraska, and a few flurries overnight to
carry us into a cold but dry Monday.
Tuesday and Beyond:
The latter end of the forecast has trended dry, with the clipper
system Wednesday/Thursday shifting northward in recent model runs.
It will still be work keeping an eye on for any further changes, but
a split flow patter will have most of the action being steered away
from the area. Temperatures Tuesday and Wednesday will rebound
into the 40s before the clipper system's cold front b
&&
.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 521 AM CST Sun Dec 28 2025
Wintry precipitation and strong winds continue to be the main
points of focus for the next 24 hours, with gusty winds out of
the north becoming more widespread and gusting to 40-45 kts.
Aside from the winds, areas of rain lingering near KOMA will
conditions get colder and turn to snow, as a snow band currently
in the KOFK vicinity moves southeastward. With it, widespread
IFR to brief LIFR conditions will be commonplace as it passes
over the course of 2-3 hours. Additionally, there will likely
be some period of changeover, where icing will occur at the
surface. Generally, expect precipitation/flight restrictions to
move out from northwest to southeast, clearing the area by
20-21z. As of now, lowered visibility (5SM) is forecast to
linger near KOFK due to blowing snow through the afternoon.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Wind Advisory until midnight CST tonight for NEZ011-012-
015>018-030>034-042>045-050>053-065>068-078-088>093.
Winter Weather Advisory until 2 PM CST this afternoon for
NEZ011-012-015>018-030>034-042>044.
Winter Weather Advisory until 2 PM CST this afternoon for
NEZ045-050>053-065>068-078.
IA...Wind Advisory until midnight CST tonight for IAZ043-055-056-
069-079-080-090-091.
Winter Weather Advisory until 2 PM CST this afternoon for
IAZ043.
Winter Weather Advisory until 2 PM CST this afternoon for
IAZ055-056-069-079-080-090-091.
&&
DISCUSSION...Petersen
AVIATION...PetersenHazardous weather outlook, Dec 28, 4:18 AM CST, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 418 AM CST Sun Dec 28 2025 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-291030- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page- Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas- Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson- Nemaha-Pawnee-Richardson- 418 AM CST Sun Dec 28 2025 This Hazardous Weather Outlook is for southwest Iowa, west central Iowa, east central Nebraska, northeast Nebraska and southeast Nebraska. .DAY ONE...Today and tonight. A band of snow, strong winds (gusting to 45-55 mph), and some ice will combine to reduce visibility and create slick roads for travelers today. Blowing snow may linger in northeast Nebraska (20-40% chance) through much of the day after snow has stopped falling. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Bitterly cold temperatures are forecast Monday morning, with wind chills expected to hit 5 to 15 degrees below zero. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time, but reports of snow, ice, or wind damage are appreciated.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 8:29 AM CST | Special Weather Statement | OAX | Burt, Butler, Cass, Cedar, Colfax, Cuming and 12 more | 2 hr |
| Dec 28, 10:25 AM CST | Special Weather Statement | OAX | Douglas, Lancaster, Sarpy, Saunders, Seward, Washington | 65 min |
| Dec 28, 10:39 AM CST | Snow Squall Warning | OAX | Burt, Washington | 36 min |
| Dec 28, 11:29 AM CST | Special Weather Statement | OAX | Gage, Jefferson, Saline | 61 min |
| Dec 28, 11:44 AM CST | Snow Squall Warning | OAX | Butler, Cass, Dodge, Douglas, Lancaster, Otoe and 4 more | 61 min |
| Dec 28, 12:15 PM CST | Snow Squall Warning | OAX | Burt, Thurston | 60 min |
| Dec 28, 12:27 PM CST | Special Weather Statement | OAX | Gage, Johnson, Nemaha, Pawnee, Richardson | 63 min |
| Dec 28, 2:27 PM CST | Wind Advisory | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 3 hr |
Nearby
High Wind Warnings in Nebraska, 2025High Wind Warnings in Iowa, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.